MAUDE Adverse Event Report: BOSTON SCIENTIFIC CORPORATION GEMINI; DISLODGER, STONE, BASKET, URETERAL, METAL

BOSTON SCIENTIFIC CORPORATION GEMINI; DISLODGER, STONE, BASKET, URETERAL, METAL
Model Number 62375
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 05/03/2018
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
(b)(6).The complainant was unable to provide the suspect device lot number; therefore, the lot expiration and device manufacture dates are unknown.(b)(4).The device has not been received for analysis.Upon receipt and completion of the failure analysis of the complaint device, if there is any further relevant information from that review, a supplemental medwatch will be filed.
 
Event or Problem Description
It was reported to boston scientific corporation that a gemini basket was used in a patient on (b)(6) 2018.The patient had undergone cystourethroscopy with urethral calibration/dilation; right retrograde pyeloureterogram; right rigid ureteroscopy with holmium laser ablation of stone; and placement of right double j ureteral stent.During the procedure, retrograde was performed in the right orifice and showed a filling defect consistent with stone in mid ureter right at the level of spinal hardware.There was dilation of ureter and pyelocaliceal system proximally.A guidewire was negotiated up to the right kidney and was engaged in the gemini basket to keep stones from refluxing back into the kidney while undergoing laser treatment.This area of the ureter was adjacent to the scarring from the back hardware and was very immobile and did not dilate easily.Numerous small stone fragments were ablated.The upper part of the stones and the basket were difficult to reach and during the process of lasering the stone, some of the fibers of the basket were transected leaving fragments in the ureter with some residual stone.The basket fragments and residual stone were left in the ureter.A stent was placed in the right kidney and the bladder drained.The procedure was terminated.It was reported that the patient tolerated the procedure well.On (b)(6) 2018 the patient had right percutaneous nephrolithotomy that was greater than 2 cm performed to remove the stone and the basket fragment.Some of the debris could be removed but the tip of the basket appeared to be embedded into the ureteral wall.It was observed that there was pulsation from the iliac artery, and they physician did not want to blindly laser into the ureter for fear of vascular injury.The patient returned to surgery on (b)(6) 2018 for open right ureteroneocystostomy with psoas hitch, right ureterolysis as well as placement of right indwelling ureteral stent via ureterostomy and diagnostic laparoscopy.The basket fragments were removed.The patient was said to have tolerated the procedure well with no complications.

Brand Name
GEMINI
Common Device Name
DISLODGER, STONE, BASKET, URETERAL, METAL
Manufacturer (Section D)
BOSTON SCIENTIFIC CORPORATION
300 boston scientific way
marlborough MA 01752
MDR Report Key7913837
Report Number3005099803-2018-60626
Device Sequence Number1514440
Product Code FFL
UDI-Device Identifier08714729087410
UDI-Public08714729087410
Combination Product (Y/N)N
Initial Reporter StateGA
Initial Reporter CountryUS
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 09/27/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number62375
Device Catalogue Number62375
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 09/05/2018
Initial Report FDA Received Date09/27/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age67 YR